SMITH & NEPHEW, INC. LGN OX CONSTRAINED FEM 8 LT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Back to Search Results |
| Catalog Number |
71421168 |
| Medical Device Problem Code |
Loosening of Implant Not Related to Bone-Ingrowth (4002)
| Health Effect - Clinical Code |
Aseptic loosening (4883)
| Date of Event |
12/03/2025
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that, after a tka surgery performed on a currently unknown date,the patient experienced aseptic loosening of the lgn ox constrained fem 8 lt.This adverse event was treated by a revision surgery on (b)(6) 2025 in which one (1) lgn ox constrained fem 8 lt, one (1) lgn ps high flex xlpe sz 7-8 15mm, and one (1) lgn pressfit stem 20mm x 160mm were revised.Current health status of the patient is unknown.
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).This complaint was opened by smith+nephew to document a patient complication related to a product problem with a smith+nephew device.The reported issue(s) relate to known risks with the device itself or with its use that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
Additional Manufacturer Narrative
The devices were not returned for evaluation; therefore, a device analysis could not be performed.The photographs were reviewed, and revealed debris on the femoral component.For the stem, a review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.For the femoral component, insert and wedges, device batch number was not provided, thus, an evaluation of the manufacturing records could not be performed.For the stem, a review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.For the femoral component and wedges, a review of complaint history for the previous 12 months did not reveal similar events for the listed device.For the insert, a review of complaint history of the previous 12 months revealed a similar event for the listed part number, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the instructions for use documents for knee systems revealed that looseness of components has been identified in possible adverse effects section as a result from trauma, improper implant selection, improper implant positioning, improper fixation, and/or migration of the components.Muscle and fibrous tissue laxity can also contribute to these conditions.A review of the risk management files revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this products and event.At this time, we have no evidence to conclude that the products failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include abnormal motion over time, bone degeneration, osteolysis and/or injury.Based on this investigation, the need for corrective action is not indicated.Should the devices or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).Lot number for concomitant device was updated (section d10).